Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 182, NWS State College, PA

September 12, 20134 counties in Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Sep 12, 2013, 3:51 PM EDT for 4 counties in Pennsylvania. It was in force for 84 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 12, 2013, 3:51 PM EDT (19:51 UTC)
Expired
Sep 12, 2013, 5:15 PM EDT
In force
84 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Adams County, PA, Cumberland County, PA, Lancaster County, PA, York County, PA

The radar

The Sterling radar (KLWX), 125 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 12, 4:00 PM EDTTSTM WND DMGRed Lion, PAWIRES DOWN ON PLEASANT GROVE ROAD
Sep 12, 4:15 PM EDTTSTM WND DMGCarroll Valley, PATREES DOWN ON WIRES ON STEELMAN MARKER ROAD
Sep 12, 4:40 PM EDTTSTM WND DMG1 W York, PATWO STANDS BLOWN DOWN AT YORK COUNTY FAIRGROUNDS
Sep 12, 4:50 PM EDTTSTM WND DMGManchester, PATREE DOWN ON A HOME
Sep 12, 4:50 PM EDTTSTM WND DMGYork, PATREES DOWN DOWNTOWN
Sep 12, 4:52 PM EDTTSTM WND DMG2 N York, PATREES DOWN ON INTERSTATE 83 NORTH OF ROUTE 30 INTERCHANGE
Sep 12, 4:54 PM EDTTSTM WND DMGYork, PAWIRES DOWN ON WEST COTTAGE PLACE IN YORK CITY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 12, 12:37 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.9 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2013-09-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1009 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2013-09-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1009 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
970 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

185 
WUUS51 KCTP 121951
SVRCTP
PAC001-041-071-133-122115-
/O.NEW.KCTP.SV.W.0182.130912T1951Z-130912T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
351 PM EDT THU SEP 12 2013

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ADAMS COUNTY PENNSYLVANIA...
  SOUTH CENTRAL CUMBERLAND COUNTY PENNSYLVANIA...
  WEST CENTRAL LANCASTER COUNTY PENNSYLVANIA...
  YORK COUNTY PENNSYLVANIA...

* UNTIL 515 PM EDT

* AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM
  MOUNT HOLLY SPRING TO SEVEN STARS TO EMMITSBURG...MOVING EAST AT 20
  MPH. THESE STORMS ARE CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. 

* LOCATIONS INCLUDED IN THE WARNING...
  AKRON...COLUMBIA...DALLASTOWN...EAST PETERSBURG...ELIZABETHTOWN...
  GETTYSBURG...HANOVER...LITITZ...MILLERSVILLE...MOUNT JOY...
  PARKVILLE...RED LION...SPRY...WEIGELSTOWN...YORK...BAINBRIDGE...
  BONNEAUVILLE...CARROLL VALLEY...CASHTOWN AND CODORUS.

YORK COUNTY FAIR IS UNDER THIS WARNING. THOSE WHO ARE ATTENDING OR
INVOLVED WITH YORK COUNTY FAIR SHOULD PREPARE FOR THE DANGEROUS
WEATHER CONDITIONS.

OTHER NOTABLE LOCATIONS IN THE WARNING... GETTYSBURG NATIONAL
MILITARY PARK...SKI ROUNDTOP SKI AREA...LIBERTY MOUNTAIN RESORT...
FRANKLIN AND MARSHALL COLLEGE...GETTYSBURG COLLEGE...YORK COLLEGE OF
PENNSYLVANIA AND PENN STATE YORK.

THIS WILL IMPACT I-83 BETWEEN MILE MARKERS 1 AND 33.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CREATE WINDS OF MORE THAN 57 MPH...OR HAIL ONE
INCH OR LARGER.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY CAN
RELAY THE REPORTS TO THE NATIONAL WEATHER SERVICE IN STATE COLLEGE.

&&

LAT...LON 3973 7742 3991 7743 4013 7724 4015 7675
      4012 7672 4015 7670 4017 7609 4005 7630
      3988 7650 3972 7656
TIME...MOT...LOC 1951Z 273DEG 18KT 4011 7715 3988 7721
          3968 7731

$$

FORECASTER: LAMBERT
1 follow-up statement
563 
WWUS51 KCTP 122027
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
427 PM EDT THU SEP 12 2013

PAC041-122036-
/O.CAN.KCTP.SV.W.0182.000000T0000Z-130912T2115Z/
CUMBERLAND PA-
427 PM EDT THU SEP 12 2013

...THE SEVERE THUNDERSTORM WARNING FOR CUMBERLAND COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.

LAT...LON 3973 7711 4014 7702 4015 7675 4012 7672
      4015 7670 4017 7609 4005 7630 3988 7650
      3972 7656
TIME...MOT...LOC 2026Z 273DEG 18KT 4010 7692 3987 7698
          3967 7708

$$

PAC001-071-133-122115-
/O.CON.KCTP.SV.W.0182.000000T0000Z-130912T2115Z/
ADAMS PA-LANCASTER PA-YORK PA-
427 PM EDT THU SEP 12 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR YORK...LANCASTER AND ADAMS COUNTIES...

AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM WELLSVILLE TO ABBOTTSTOWN TO
LITTLESTOWN...MOVING EAST AT 20 MPH.

LOCATIONS INCLUDED IN THE WARNING...
MOUNT JOY...MILLERSVILLE...LITITZ...ELIZABETHTOWN...EAST
PETERSBURG...COLUMBIA...AKRON...YORK...WEIGELSTOWN...SPRY...RED
LION...PARKVILLE...HANOVER...DALLASTOWN...NEW OXFORD...
MCSHERRYSTOWN...LAKE MEADE...EAST BERLIN...ROTHSVILLE AND MOUNTVILLE.

YORK COUNTY FAIR CONTINUES TO BE COVERED BY THIS WARNING. THOSE WHO
ARE ATTENDING OR INVOLVED WITH YORK COUNTY FAIR SHOULD PREPARE FOR
THE DANGEROUS WEATHER CONDITIONS.

OTHER NOTABLE LOCATIONS IN THE WARNING... SKI ROUNDTOP SKI AREA...
FRANKLIN AND MARSHALL COLLEGE...YORK COLLEGE OF PENNSYLVANIA AND PENN
STATE YORK.

THIS WILL IMPACT I-83 BETWEEN MILE MARKERS 1 AND 33.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR DAMAGING WINDS...
DESTRUCTIVE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING...AWAY FROM
WINDOWS OR EVEN BELOW GROUND LEVEL.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.

&&

LAT...LON 3973 7711 4014 7702 4015 7675 4012 7672
      4015 7670 4017 7609 4005 7630 3988 7650
      3972 7656
TIME...MOT...LOC 2026Z 273DEG 18KT 4010 7692 3987 7698
          3967 7708

$$

FORECASTER: LAMBERT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 12, 3:48 PM EDT, 3 minutes earlier.

Area forecast discussion, Sep 12, 3:48 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
348 PM EDT THU SEP 12 2013

.SYNOPSIS...
A STRONG COLD FRONT WILL PASS THROUGH THIS EVENING AND EARLY
TONIGHT...ENDING THE HOT AND HUMID WEATHER OF THE PAST SEVERAL
DAYS. ANOTHER TASTE OF FALL WILL ARRIVE IN THE WAKE OF THIS
FRONT. BELOW NORMAL TEMPERATURES ARE EXPECTED FROM FRIDAY INTO THE
UPCOMING WEEKEND.

&&

.NEAR TERM /UNTIL 11 PM THIS EVENING/...
LONG-LIVED BOW ECHO INHERITED FROM THE WEST LATE THIS
MORNING/EARLY AFTN CONTINUES TO BLOW DOWN TREES AS IT GETS INTO
THE MID SUSQ/LOWER SUSQ WHERE CAPES ARE HIGHER THAN THE NORTHERN
THIRD/HALF OF THE AREA.

HRRR AND RUC ARE IN AGREEMENT IN INDICATING A SECONDARY BUT MUCH
MORE-BROKEN AND SHORTER/WEAKER LINE OF SHOWERS/STORM MOVING
THROUGH BETWEEN 23Z-02Z. THIS IS ALL IN LINE WITH THE GOING FCST.
DISSIPATION OF THE SHOWERS SHOULD OCCUR AFTER SUNSET. SOME SHOWERS
MAY LINGER ALONG THE FAR EAST AND FAR SRN TIER THRU MIDNIGHT...BUT
THESE SHOULD BE WELL BEHIND THE BEST MOISTURE AND HEATING.

&&

.SHORT TERM /11 PM THIS EVENING THROUGH 6 PM FRIDAY/...
MOST IF NOT ALL THE SHOWERS SHOULD BE GONE BY MIDNIGHT...AND WIND
STAYS UP FOR MUCH OF THE NIGHT. BUT LOW CLOUDS AND SOME FOG IS
EXPECTED TONIGHT WITH HIGH MSTR AND ASCENT INTO THE MTNS.
DOWNSLOPE MAY HELP SOME CLEARING OCCUR IN THE SE...BUT WILL PLAY
IT MORE CLOUDY AT FIRST AND P/C LATER. DESPITE THE CLOUDS...TEMP
ADV IS STRONGLY NEG AND TEMPS SHOULD DROP INTO THE 40S IN THE N
AND 50S MOST ELSEWHERE.

THE 5H TROUGH AXIS STILL SLATED TO SWING THROUGH LATE TONIGHT AND
DURING THE DAY TIME ON FRI. THE INSTAILITY SHOULD DRIVE ADDITIONAL
SHOWERS AND PERHAPS THUNDER OVER THE ALLEGHENIES - BUT WILL LEAVE
THUNDER OUT FOR NOW. TEMPS WON/T RISE MUCH ON FRI...WITH THE NEG
TEMP ADV AND CLOUDS IN THE NWRN 1/2 TO 2/3RDS OF THE AREA. EXPECT
HIGHS ONLY IN THE LOWER/MID 50S IN BRADFORD AND UPPER 50S IN THE
LAURELS. THE TEMPS WILL BE MORE NORMAL IN THE DOWNSLOPE OF THE SE.
GUSTY WINDS WILL MAKE IT FEEL EVEN MUCH COOLER.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
THE MAIN STORY OF THE EXTENDED IS A RETURN TO AUTUMN AS TEMPERATURES
DROP BACK TO WELL BELOW NORMAL LEVELS. EXPECTING A MUCH COOLER
WEEKEND WITH TEMPERATURES FROM THE MID 60S ON SATURDAY...TO LOW
70S ON SUNDAY.

A WEAK SHORTWAVE IS PROGGED TO DROP THROUGH THE UPPER FLOW SOMETIME
MONDAY BRINGING ANOTHER FRONT. THE WEAKNESS OF THE SYSTEM AND THE
DRYNESS OF THE AIR IN PLACE BRINGING INTO QUESTION HOW MUCH PCPN MAY
ACCOMPANY THE FRONT...SO KEPT MINIMAL POPS ATTM. THE SECOND
ANTICYCLONE FOLLOWS TUE INTO WEDNESDAY FOR YET MORE DRY WEATHER.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
STORMS OVER THE EAST ARE MOVING QUICKLY...BUT WILL STILL HAVE
POTENTIAL TO MAKE 40+KT GUSTS IN MDT AND LNS IN VERY SHORT ORDER.
THIS LINE SHOULD CONTINUE EAST AND BE OUT OF THE AREA BY 22Z. BUT
AN ADDITIONAL AREA OF SCT SHRA AND POSS T WILL SLIDE THROUGH AS
THE COLD FRONT MOVES THROUGH LATE THIS EVENING AND EARLY TONIGHT.

COOLER AND DRIER AIR WILL BEGIN TO WORK IN BEHIND THE COLD FRONT
TONIGHT. HOWEVER...LINGERING LOW LEVEL MOISTURE FORCED TO ASCEND
THE ALLEGHENY MTNS WILL PROBABLY PRODUCE SOME IFR CIGS AT BFD AND
JST. SHORT STATURE AND BRIEF DURATION/CLOSED CELLULAR BUT INTENSE
CONVECTION IS POSSIBLE ON FRI - MAINLY IN THE AFTN AS THE COLDEST
AIR ALOFT AND THE STRONGEST SHORT WAVE TROUGH CROSSES THE AREA.
THE MOST LIKELY TERMINALS WHICH MIGHT SEE SOME IMPACT WILL BE JST
AND BFD. WINDS WILL STAY UP A LITTLE TONIGHT AND PICK UP AND GUST
INTO THE 20-25KT RANGE DURING THE DAY AND MAYBE A LITTLE STRONGER
IN THE AFTN FRI.

OUTLOOK...
SAT...NO SIG WX EXPECTED.
SUN...PATCHY AM FOG POSSIBLE...OTHERWISE VFR.
SUN PM-MON AM...ISOLD SHRA POSS.
MON PM...NO SIG WX EXPECTED.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...DANGELO
NEAR TERM...DANGELO
SHORT TERM...DANGELO
LONG TERM...CERU
AVIATION...DANGELO
Hazardous weather outlook, Sep 12, 12:39 PM EDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1239 PM EDT THU SEP 12 2013

PAZ005-006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-131645-
MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
1239 PM EDT THU SEP 12 2013

...SEVERE THUNDERSTORM WATCH 523 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

BRIEF HEAVY RAIN MAY CREATE MINOR FLOODING IN AREAS WHICH RECEIVED
HEAVY RAIN ON WEDNESDAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ004-131645-
WARREN-
1239 PM EDT THU SEP 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 12, 2:27 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
227 PM EDT THU SEP 12 2013

PAZ006-037-041-121915-
NORTHERN LYCOMING PA-POTTER PA-TIOGA PA-
227 PM EDT THU SEP 12 2013

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LYCOMING...
SOUTHEASTERN POTTER AND TIOGA COUNTIES...

AT 223 PM EDT...A STRONG THUNDERSTORM WAS NEAR CHERRY SPRINGS STATE
PARK...MOVING EAST AT 40 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL AFFECT LEETONIA...
LEONARD HARRISON STATE PARK...WELLSBORO...KEENEYVILLE AND MANSFIELD.

OTHER NOTABLE LOCATIONS IMPACTED WILL BE... SKI DENTON SKI AREA AND
MANSFIELD UNIVERSITY.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 15...
STATE ROAD 14.

LAT...LON 4198 7691 4161 7687 4160 7682 4157 7681
      4150 7778 4174 7793 4201 7749 4200 7693

FORECASTER: CERU
Local storm report, Sep 12, 2:35 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
235 PM EDT THU SEP 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     TSTM WND DMG     1 ENE LYONSTOWN         40.94N  77.73W
09/12/2013                   CENTRE             PA   FIRE DEPT/RESCUE

            TREES AND WIRES DOWN ON JACKSONVILLE ROAD

&&

EVENT NUMBER CTP1300415

TYBURSKI
Special weather statement, Sep 12, 2:35 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
235 PM EDT THU SEP 12 2013

PAZ019-026>028-049-050-056-057-121930-
DAUPHIN PA-HUNTINGDON PA-JUNIATA PA-MIFFLIN PA-PERRY PA-SNYDER PA-
SOUTHERN CENTRE PA-UNION PA-
235 PM EDT THU SEP 12 2013

...STRONG THUNDERSTORMS WILL AFFECT JUNIATA...MIFFLIN...NORTHEASTERN
HUNTINGDON...NORTHERN PERRY...NORTHWESTERN DAUPHIN...SNYDER...
SOUTHEASTERN CENTRE AND SOUTHERN UNION COUNTIES...

AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF CENTRE...
DAUPHIN...HUNTINGDON...JUNIATA...MIFFLIN...PERRY...SNYDER AND UNION
COUNTIES AT 232 PM EDT. THE STRONG THUNDERSTORMS WERE GENERALLY
MOVING EAST AT 30 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STRONG
THUNDERSTORMS.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11/15...ROUTE
22/522...ROUTE 209...ROUTE 322...ROUTE 322/22...ROUTE 522...STATE
ROAD 45.

LAT...LON 4074 7779 4097 7692 4067 7691 4063 7695
      4061 7693 4061 7691 4044 7690 4040 7777

FORECASTER: CERU
Special weather statement, Sep 12, 3:34 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
334 PM EDT THU SEP 12 2013

PAZ065-066-122030-
LANCASTER PA-YORK PA-
334 PM EDT THU SEP 12 2013

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN YORK AND SOUTHERN
LANCASTER COUNTIES...

AT 332 PM EDT...A STRONG THUNDERSTORM WAS NEAR FELTON...MOVING EAST
AT 20 MPH.

WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES. THIS STORM WILL AFFECT BROGUE...
SUNNYBURN...HOLTWOOD...SMITHVILLE AND QUARRYVILLE.

OTHER NOTABLE LOCATIONS IMPACTED WILL BE... DUTCH WONDERLAND...
MILLERSVILLE UNIVERSITY AND FRANKLIN AND MARSHALL COLLEGE.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE 222...
ROUTE 322...STATE ROAD 41.

LAT...LON 3997 7660 4013 7619 4017 7591 4014 7587
      4011 7593 4004 7593 3996 7599 3987 7598
      3985 7601 3983 7601 3979 7604 3972 7610
      3972 7663

FORECASTER: CERU
Local storm report, Sep 12, 3:50 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
350 PM EDT THU SEP 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     SOUTH WILLIAMSPORT      41.23N  77.00W
09/12/2013                   LYCOMING           PA   FIRE DEPT/RESCUE

            TREE DOWN ON CAR ON ROUTE 654 NO INJURIES

&&

EVENT NUMBER CTP1300416

TYBURSKI
Local storm report, Sep 12, 3:51 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
351 PM EDT THU SEP 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     TSTM WND DMG     1 ENE BRIDGEPORT        40.98N  78.54W
09/12/2013                   CLEARFIELD         PA   911 CALL CENTER

            TREES BLOCKING CURWENSVILLE GRAMPIAN HIGHWAY

0130 PM     TSTM WND DMG     1 SE BRIDGEPORT         40.97N  78.54W
09/12/2013                   CLEARFIELD         PA   FIRE DEPT/RESCUE

            TREES DOWN ALONG WINDY HILL ROAD

0135 PM     TSTM WND DMG     1 S KREBS               40.97N  78.41W
09/12/2013                   CLEARFIELD         PA   FIRE DEPT/RESCUE

            WIRES DOWN ON OLD ERIE PIKE

0145 PM     TSTM WND DMG     1 NNW MADERA            40.84N  78.44W
09/12/2013                   CLEARFIELD         PA   FIRE DEPT/RESCUE

            WIRES DOWN ACROSS SPRUCE STREET

0151 PM     TSTM WND DMG     BIGLER                  40.98N  78.31W
09/12/2013                   CLEARFIELD         PA   FIRE DEPT/RESCUE

            WIRES DOWN ON BIGLER ROAD

0220 PM     TSTM WND DMG     1 ENE LYONSTOWN         40.94N  77.73W
09/12/2013                   CENTRE             PA   FIRE DEPT/RESCUE

            TREES AND WIRES DOWN ON JACKSONVILLE ROAD

0330 PM     TSTM WND DMG     SOUTH WILLIAMSPORT      41.23N  77.00W
09/12/2013                   LYCOMING           PA   FIRE DEPT/RESCUE

            TREE DOWN ON CAR ON ROUTE 654 NO INJURIES

&&

EVENT NUMBER CTP1300410 CTP1300411 CTP1300412 CTP1300414 CTP1300413
CTP1300415 CTP1300416

TYBURSKI

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 8:21 PM EDTSpecial Weather StatementCTPPotter24 min
Sep 11, 8:59 PM EDTSpecial Weather StatementCTPPotter61 min
Sep 12, 9:59 AM EDTSpecial Weather StatementCTPLancaster, York31 min
Sep 12, 12:47 PM EDTSevere Thunderstorm WarningCTPCambria, Clearfield43 min
Sep 12, 12:57 PM EDTSpecial Weather StatementCTPPotter33 min
Sep 12, 1:03 PM EDTSevere Thunderstorm WarningCTPMcKean, Potter57 min
Sep 12, 1:17 PM EDTSpecial Weather StatementCTPCameron, Elk43 min
Sep 12, 1:27 PM EDTSevere Thunderstorm WarningCTPBlair, Cambria, Centre, Clearfield, Huntingdon48 min
Sep 12, 1:52 PM EDTSpecial Weather StatementCTPPotter38 min
Sep 12, 2:00 PM EDTSevere Thunderstorm WarningCTPCameron, Centre, Clinton, Lycoming, Union60 min
Sep 12, 2:27 PM EDTSpecial Weather StatementCTPPotter, Tioga48 min
Sep 12, 2:35 PM EDTSpecial Weather StatementCTPJuniata, Mifflin, Snyder55 min
Sep 12, 2:41 PM EDTSevere Thunderstorm WarningCTPCentre, Dauphin, Juniata, Mifflin, Perry, Snyder and 1 more64 min
Sep 12, 2:56 PM EDTSevere Thunderstorm WarningCTPCentre, Clinton, Columbia, Lycoming, Montour, Northumberland and 4 more64 min
Sep 12, 3:28 PM EDTSevere Thunderstorm WarningCTPColumbia, Cumberland, Dauphin, Franklin, Juniata, Lancaster and 8 more47 min
Sep 12, 3:34 PM EDTSpecial Weather StatementCTPLancaster56 min
Sep 12, 3:38 PM EDTSevere Thunderstorm WarningCTPLancaster, York67 min
Sep 12, 4:02 PM EDTSevere Thunderstorm WarningCTPColumbia, Montour, Sullivan58 min
Sep 12, 4:08 PM EDTSevere Thunderstorm WarningCTPColumbia, Cumberland, Dauphin, Lancaster, Lebanon, Montour and 4 more52 min
Sep 12, 4:43 PM EDTSevere Thunderstorm WarningCTPLancaster, York77 min
Sep 12, 4:59 PM EDTSevere Thunderstorm WarningCTPSchuylkill31 min
Sep 12, 5:09 PM EDTAreal Flood AdvisoryCTPDauphin, Lancaster, Lebanon, York3 hr

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.